Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 124, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 29, 2011, 1:27 PM CDT for Izard County, Sharp County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2011, 1:27 PM CDT (18:27 UTC)
- Expired
- Jul 29, 2011, 3:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 157 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 1:35 PM CDT | FLASH FLOOD | 3 E Franklin, AR | FLASH FLOODING REPORTED ALONG HIGHWAY 56 EAST OF FRANKLIN TOWARDS MYRON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WGUS54 KLZK 291827 FFWLZK ARC065-135-292030- /O.NEW.KLZK.FF.W.0124.110729T1827Z-110729T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 127 PM CDT FRI JUL 29 2011 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL IZARD COUNTY IN NORTH CENTRAL ARKANSAS... WEST CENTRAL SHARP COUNTY IN NORTH CENTRAL ARKANSAS... * UNTIL 330 PM CDT * AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP FROM ASH FLAT TO MYRON AND EVENING SHADE. THE RADAR ESTIMATED 1 TO 2 INCHES OF RAIN IN SOME AREAS. GIVEN ADDITIONAL HEAVY RAIN...FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION WILL TAPER OFF DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ASH FLAT... MYRON... HORSESHOE BEND... FRANKLIN... BALLARD... ZION... EVENING SHADE... DIAMOND LAKE... CROWN LAKE... CATFISH LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN! && LAT...LON 3624 9177 3624 9154 3606 9153 3607 9178 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 12:09 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 29, 12:09 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1209 PM CDT FRI JUL 29 2011 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION BELOW... && .AVIATION... MOIST UNSTABLE AIR MASS WILL TRIGGER SCATTERED TO WIDESPREAD SHRA/TSRA THROUGH MUCH OF THE AFTERNOON...WITH DIMINISHED VIS AND CIGS UNDER AND IN VICINITY OF THIS ACTIVITY. BY THIS EVENING...THE EXTENT OF THE SHRA/TSRA ACTIVITY WILL DISSIPATE...THOUGH MORNING FOG AND LOW CIGS WILL BE POSSIBLE...ESPECIALLY IN AREAS THAT SEE AMPLE RAINFALL. SCT SHRA/TSRA WILL AGAIN BE POSSIBLE FOR SAT...WITH SHRA MENTIONED AT ALL TERMINALS. && PREV DISCUSSION... /ISSUED 350 AM CDT FRI JUL 29 2011/ SHORT TERM...TODAY THROUGH MONDAY NIGHT SFC HIGH PRES WAS CENTERED OVR THE SERN PART OF THE NATION EARLY THIS MRNG...WITH S/SELY WIND FLOW NOTED ACRS THE FA. INCRSG WAA IS RESULTING IN LOW CLOUD FORMATION OVR PARTS OF ERN AR ATTM AND EXPECT THIS TREND TO CONT THRU THE MRNG HRS. MAIN FCST FOCUS FOR THE FIRST PART OF THE SHORT TERM WL BE CONVECTIVE TRENDS. EVEN THOUGH THERE ARE NO SIG FORCING FEATURES FOR STORMS TO INITIATE...LOOKS LIKE DAYTIME HEATING WL PROVIDE THE MAIN FOCUS FOR STORM FORMATION TODAY AND AGAIN ON SAT. ACTIVITY ACRS NRN PARTS OF AR WL ALSO BE AIDED BY A FNTL BNDRY THAT WL SAG SWD INTO SRN MO LATER TODAY/TNGT AND EVENTUALLY STALL OUT. MOS POPS HAVE CONTD TO INCRS OVR THE PAST SEVERAL RUNS FOR MOST AREAS. OPTED TO GO WITH LIKELY POPS FOR SERN AR THIS AFTN...WHERE LOW LVL RH WL BE MORE ABUNDANT. STILL CANNOT RULE OF A FEW SVR STORMS BOTH DAYS...WITH DAMAGING WINDS THE MAIN CONCERN. LOCALLY HVY RAINFALL WL ALSO BE LIKELY...WITH FCST PW VALUES IN EXCESS OF 2 INCHES OVR MUCH OF THE AREA. BY SUN AND MON...THE UPR RDG WL AGAIN RE-ESTABLISH ITSELF ACRS THE MID SOUTH. AS A RESULT...HIGH TEMPS ARE EXPECTED TO CLIMB ABV SEASONAL NORMS...WITH RAIN CHCS ONCE AGAIN ON THE DECREASE. CLOUDS AND RAIN CHCS WL KEEP HIGH TEMPS SEVERAL DEGREES LOWER THE TWO DAYS...WITH HEAT INDICES RMNG BLW ADVY CRITERIA. IT DOES APPEAR THAT HEADLINES WL BE NEEDED ONCE AGAIN FOR THE FA HEADING INTO SUN AND BEYOND. LONG TERM...TUESDAY THROUGH THURSDAY HOT AND DRY CONDITIONS RETURN FOR THE EXTENDED PERIOD. A LARGE AREA OF HIGH PRESSURE WILL BUILD OVER THE CENTER PART OF THE COUNTRY...CUTTING OFF ANY GULF MOISTURE AVAILABLE TO ARKANSAS. WILL NOT INCLUDE ANY PRECIPITATION THROUGH THE EXTENDED PERIOD. TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES WILL RETURN THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 92 73 94 74 / 50 30 40 20 CAMDEN AR 92 75 95 74 / 50 30 40 20 HARRISON AR 94 72 93 72 / 50 30 40 20 HOT SPRINGS AR 93 75 94 76 / 50 30 40 20 LITTLE ROCK AR 93 75 93 76 / 50 30 40 20 MONTICELLO AR 91 75 93 75 / 50 30 40 20 MOUNT IDA AR 93 73 95 74 / 50 30 40 20 MOUNTAIN HOME AR 92 72 94 73 / 50 30 40 20 NEWPORT AR 92 73 93 75 / 50 30 40 20 PINE BLUFF AR 91 74 92 75 / 50 30 40 20 RUSSELLVILLE AR 94 74 94 75 / 50 30 40 20 SEARCY AR 92 75 92 74 / 50 30 40 20 STUTTGART AR 91 76 92 76 / 50 30 40 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
Hazardous weather outlook, Jul 29, 5:00 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUL 29 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT MORE CLOUDS ARE EXPECTED TODAY AS AN UPPER LEVEL SYSTEM MOVES THROUGH THE AREA. THIS WILL LEAD TO COOLER TEMPERATURES AND BETTER CHANCES OF SHOWERS AND THUNDERSTORMS. A CHANCE OF PRECIPITATION IS EXPECTED IN ALL AREAS AND WILL BE MOST LIKELY SOUTHEAST. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THOUGH A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY COOLER TEMPERATURES AND MOSTLY CLOUDY TO CLOUDY CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY AS A SYSTEM BRINGS AFTERNOON SHOWERS AND THUNDERSTORMS. THE HOT AND HUMID WEATHER WILL RETURN MONDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE... MAINLY IN THE AFTERNOON TO EARLY EVENING HOURS...THROUGH MONDAY. THE BEST CHANCES FOR STORMS WILL BE SATURDAY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE IN THE AFTERNOON TO EVENING...BUT THE OVERALL THREAT OF SEVERE STORMS WILL BE LOW. THE MAIN THREAT OF ANY SEVERE STORM WILL BE DAMAGING WINDS. TUESDAY AND WEDNESDAY WILL BE DRY AND HOT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:21 PM CDT | Special Weather Statement | LZK | Saline | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.